Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Effexor withdrawal - very bad news msemilyemily

Posted by alexis on October 26, 2001, at 4:08:03

In reply to Re: Effexor withdrawal - very bad news, posted by msemilyemily on October 26, 2001, at 0:09:06

> Okay, I'm having weirdness with effexor also. I've taken 300mg a day for about a year. I don't ever drink, but last week I drank 4 days in a row (right now, it makes no sense to me why this happened, but it did). Now, I think I'm going insane. I feel disconnected, and weird -- confused, like I'm not myself, but my self is acting in the world. I've taken this same dosage for a year -- why would this crazyness start now? I went to my doctor this afternoon (I'm a grad student, and I cannot write, and I keep doing very odd things), and he suggested that maybe the alcohol interacted with the effexor in some weird way -- he has tapered me down to 150mg a day, and added Risperdal. I hate not being able to trust these people. I knew knew KNEW that medication was a bad plan, and this is absurd. Has anyone else experienced a similar sudden onset of side effects to Effexor (XR)? I'm afraid that if I did some weird neurological damage, the tapering off of Effexor will just make things worse...
>
> help.

Let me apologize ahead of time for what I believe will be a long post. I am so happy I found this site, I thought I was the only one feeling like Effexor has taken a negative toll on my life.
I too have been on effexor 300 mg a day for the past 2 years. I made sure not to drink, but last March on St.Patrick's Day, I went out with my husband and some friends. For some reason the owner of the pub took a liking to us and started to give us free drinks. I must have had 6-7 loaded drinks when all of a sudden I started to feel sick. Not like a wanting to vomit sick, but like I was hearing a really loud buzzing noise and I was sinking into a deep hole.My husband had to keep shaking me during the night because I would stop breathing- he stayed up all night shaking me to get me to breathe. 911 I know you must be saying, but when you are drunk you don't think straight.
The following days, I had weird symptoms of electric type feeling in my brain. Like my eyes would move but my brain would catch up 2 seconds later with a weird tingling, electric feeling as it moved.
Since then, if I miss a dose, those symptoms come within 3-4 hours.
I just switched psychiatrists because I feel that my former doctor has over medicated me.
He has me on 300 mg of Effexor, 1200 mg of Neurontin (spelling?) and 300 mg of Wellbutrin. In addition, I take Restoril to sleep, and Xanax for my anxiety. This is insane!!! I am a walking pharmacy! My paycheck should be direct deposited to the pharmacy. They know me so well, I have actually become friends with the Pharmacist who manages the store- she and I talk on the phone like friends, we have met her and her boyfriend for coffee, etc.. Okay...now that is a weird way of making friends.
Then he also prescribed periactin to be used before sex since my interest has gone to zero. I looked that drug up and it is an antihistamine! All it did was make me sleepy and ruin the event.
My last visit with him was 2 weeks ago when I had a crisis situation and all he did was double my Neurontin med and said "think happy thoughts" and that was it. I told him I was not returning and he was shocked. I walked out and I did not double the med.
Now my new doctor said he was to clean up the meds. He has directed me decrease my 300 mg by 75mg per week. It will take me 4 weeks to be off of Effexor,
and this is just my 3rd day with a decreased dosage and I have feel terrible.
What next? You are not alone!
Alexis


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:alexis thread:1016
URL: http://www.dr-bob.org/babble/20011025/msgs/82328.html